MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1592/phco.24.17.1804.52333

Медицинская библиотека · Pharmacotherapy · 2004

Carisoprodol withdrawal syndrome.

Reeves Roy R, Beddingfield John J, Mack James E

Клинический случайСтатьяПеревод в очереди

Аннотация

A 43-year-old man with chronic back and shoulder pain was treated with hydrocodone. He began taking excessive amounts of the drug, so his physicians stopped prescribing it. The patient then obtained the muscle relaxant carisoprodol on his own from several sources. He was consuming up to 30 or more tablets/day (> or =10,500 mg/day) for several weeks, then abruptly stopped taking the drug. Within 48 hours he developed anxiety, tremors, muscle twitching, insomnia, auditory and visual hallucinations, and bizarre behavior. The symptoms intensified and peaked on the fourth day after carisoprodol cessation. The patient required brief treatment with olanzapine and tapering dosages of lorazepam while the symptoms gradually resolved. To our knowledge, this is the first documented case of a withdrawal syndrome with carisoprodol. The symptoms most likely resulted because of accumulation of meprobamate, the active metabolite of carisoprodol in humans. Clinicians prescribing carisoprodol should be aware of the possibility for abuse or addiction. Further, we recommend that carisoprodol be designated a controlled substance at the federal level.

Для цитирования: Reeves Roy R, Beddingfield John J, Mack James E. Carisoprodol withdrawal syndrome.. Pharmacotherapy. 2004. DOI: 10.1592/phco.24.17.1804.52333.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.